Imperial College London

ProfessorDarrylHolm

Faculty of Natural SciencesDepartment of Mathematics

Chair in Applied Mathematics
 
 
 
//

Contact

 

+44 (0)20 7594 8531d.holm Website

 
 
//

Location

 

6M27Huxley BuildingSouth Kensington Campus

//

Summary

 

Summary

Darryl's main research interests lie in nonlinear science – ranging from integrable to chaotic behavior, from solitons to turbulence, and then on to shape analysis. Most of his work is based on Lie symmetry reduction of Hamilton's principle, often by smooth invertible maps such as the relabelling invariance in Eulerian fluid dynamics. In these fields, he is particularly interested in emergent singular phenomena.

Darryl Holm's personal webpage can be found at http://www.ma.ic.ac.uk/~dholm/

Publications

Link to arxiv.org archived papers 
Link to papers reviewed at MathSciNet 

Plenary Lectures

  • International Meeting in Direct and Large Eddy Simulations, Munich, 2003
  • Dynamics Days, Scottsdale, Arizona, 2003
  • Fred Howes Memorial Workshop, MSRI, Berkeley, California, 2001

Selected Publications

Journal Articles

Ellis DCP, Gay-Balmaz F, Holm DD, et al., 2010, Symmetry Reduced Dynamics of Charged Molecular Strands, Archive for Rational Mechanics and Analysis, Vol:197, ISSN:0003-9527, Pages:811-902

Bruveris M, Gay-Balmaz F, Holm DD, et al., 2011, The Momentum Map Representation of Images, Journal of Nonlinear Science, Vol:21, ISSN:0938-8974, Pages:115-150

Cotter CJ, Holm DD, Ivanov RI, et al., 2011, Waltzing peakons and compacton pairs in a cross-coupled Camassa-Holm equation, Journal of Physics A - Mathematical and Theoretical, Vol:44, ISSN:1751-8113

Gay-Balmaz F, Holm DD, Meier DM, et al., 2012, Invariant Higher-Order Variational Problems, Communications in Mathematical Physics, Vol:309, ISSN:0010-3616, Pages:413-458

Holm DD, Ivanov RI, Percival JR, 2012, G-Strands, Journal of Nonlinear Science, Vol:22, ISSN:0938-8974, Pages:517-551

Holm DD, Tronci C, 2012, Multiscale turbulence models based on convected fluid microstructure, Journal of Mathematical Physics, Vol:53, ISSN:0022-2488

Brody DC, Holm DD, Meier DM, 2012, Quantum Splines, Physical Review Letters, Vol:109, ISSN:0031-9007

More Publications